Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 345, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jun 23, 2006, 1:44 PM CDT for Choctaw County, Oklahoma. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2006, 1:44 PM CDT (18:44 UTC)
- Expired
- Jun 23, 2006, 2:11 PM CDT
- In force
- 27 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Choctaw County, OK
The radar
The Western Arkansas radar (KSRX), 180 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1175 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 1034 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 231844 SVRTSA OKC023-231930- /O.NEW.KTSA.SV.W.0345.060623T1844Z-060623T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 144 PM CDT FRI JUN 23 2006 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHOCTAW COUNTY IN SOUTHEAST OKLAHOMA * UNTIL 230 PM CDT * AT 142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL AND WINDS TO 60 MPH. THIS STORM WAS LOCATED NEAR GOODLAND...MOVING NORTHEAST AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...GOODLAND... HUGO...MESSER AND SAWYER. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3401 9575 3385 9564 3399 9526 3420 9541 $$
1 follow-up statement
000 WWUS54 KTSA 231911 SVSTSA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 211 PM CDT FRI JUN 23 2006 OKC023-231921- /O.CAN.KTSA.SV.W.0345.000000T0000Z-060623T1930Z/ CHOCTAW OK- 211 PM CDT FRI JUN 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CHOCTAW COUNTY IS CANCELLED... THE THUNDERSTORM HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. GUSTY WINDS AND VERY HEAVY RAIN WILL STILL BE POSSIBLE WITH THIS STORM. LAT...LON 3401 9575 3385 9564 3399 9526 3420 9541 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 9:46 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 23, 9:46 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OK 946 AM CDT FRI JUN 23 2006 .UPDATE... HAVE UPDATED ZONES TO REFLECT CURRENT TRENDS FOR SHOWERS AND THUNDERSTORMS IN THE SOUTH. HAVE SEEN AN INCREASE IN COVERAGE OVER SOUTHEAST OK THE PAST HOUR OR SO...AND ALSO SOME REDEVELOPMENT UP ACROSS CENTRAL AND NORTH CENTRAL OK THAT MAY GRADUALLY CREEP INTO THE AREA OVER THE NEXT FEW HOURS. HAVE ADJUSTED POPS ACCORDINGLY WITH NO OTHER CHANGES AT THIS POINT. && .PREV DISCUSSION... (ISSUED 351 AM CDT FRI JUN 23 2006) DISCUSSION... CONVECTIVE OUTFLOW IS MAKING THE WEAK SURFACE BOUNDARY WHICH IS MOVING THROUGH THE AREA DIFFICULT TO LOCATE. SCATTERED SHOWERS AND THUNDERSTORMS CONTINUE ACROSS PARTS OF SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS AT THIS TIME AND WILL KEEP POPS GOING IN THAT AREA TODAY. COMPLEX OUT WEST IS FADING FAST AND WILL LIKELY NOT IMPACT OUR AREA AND EVEN IF IT DOES MAKE IT...IT WILL ONLY AFFECT FAR SOUTHEAST OKLAHOMA WHERE POPS ARE ALREADY MENTIONED. LOWER DEWPOINTS WILL SPREAD INTO THE AREA TONIGHT AND SATURDAY BRINGING A WELCOME CHANGE FROM THE PAST FEW DAYS. HIGH PLAINS CONVECTION THE NEXT COUPLE NIGHTS WILL MAKE A RUN AT THE WESTERN PART OF OUR FORECAST AREA BUT SHOULD REMAIN OFF TO THE WEST WITH MORE STABLE AIR IN PLACE THIS FAR EAST. THIS WILL NEED TO BE WATCHED HOWEVER AS STRANGE THINGS TEND TO HAPPEN IN NORTHWEST FLOW. A MORE SIGNIFICANT COLD FRONT WILL MOVE ACROSS THE AREA SUNDAY AND AFTERNOON DEWPOINTS MAY FALL BELOW 50 IN SOME PLACES BOTH MONDAY AND TUESDAY AFTERNOON. NIGHTTIME MINIMUMS WILL ALSO BE QUITE CHILLY FOR LATE JUNE BUT A QUICK GLANCE SUGGESTS THAT THEY WILL LIKELY NOT QUITE REACH RECORD VALUES. RAIN CHANCES APPEAR LOW THROUGH THE EXTENDED AS DEEPER GULF MOISTURE NEVER MAKES IT BACK NORTH THROUGH THE PERIOD. STAYED CLOSE TO GUIDANCE TEMPERATURES THE NEXT COUPLE DAYS. && .TSA WATCHES/WARNINGS/ADVISORIES... OK...NONE. AR...NONE. && SHORT TERM FORECASTER ID= 4
Hazardous weather outlook, Jun 23, 12:40 PM CDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1240 PM CDT FRI JUN 23 2006
ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1240 PM CDT FRI JUN 23 2006
THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
THUNDERSTORMS WITH DANGEROUS LIGHTNING.
RISK...ELEVATED.
AREA...EASTERN OKLAHOMA AND WEST-CENTRAL ARKANSAS.
ONSET...ONGOING.
DISCUSSION...
SHOWERS AND THUNDERSTORMS CONTINUED OVER THE AREA EARLY THIS
AFTERNOON GENERALLY TO THE SOUTH AND WEST OF A LINE FROM EXTENDING
FROM BARTLESVILLE TO FORT SMITH. THIS ACTIVITY IS ASSOCIATED WITH
A WEAK UPPER LEVEL DISTURBANCE OVER THE AREA...AND WILL CONTINUE
THROUGH THE AFTERNOON BEFORE DIMINISHING OR MOVING OUT OF THE AREA
THIS EVENING. WITH ONLY LIMITED INSTABILITY AVAILABLE...NO SEVERE
WEATHER IS ANTICIPATED. HOWEVER A FEW HEAVY DOWNPOURS WITH SOME OF
THE STORMS COULD RESULT IN SOME PONDING OF WATER IN LOW LYING AREAS
AND POOR DRAINAGE AREAS.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.
SATURDAY...NO HAZARDS.
SUNDAY...NO HAZARDS.
MONDAY...NO HAZARDS.
TUESDAY...NO HAZARDS.
WEDNESDAY...NO HAZARDS.
THURSDAY...NO HAZARDS.
EXTENDED DISCUSSION...
THE CHANCES OF SHOWERS AND THUNDERSTORMS ARE MINIMAL DURING THE
EXTENDED PORTION OF THE FORECAST AS DRIER AIR FILTERS INTO THE
REGION TONIGHT AND INTO SATURDAY. A MORE SIGNIFICANT COLD FRONT WILL
MOVE THROUGH THE AREA ON SUNDAY REINFORCING THE DRY AIR. THERE IS AN
OUTSIDE CHANCE THAT THUNDERSTORM COMPLEXES THAT DEVELOP OVER THE
CENTRAL PLAINS THE NEXT COUPLE OF NIGHTS COULD MAKE A RUN AND THE
WESTERN SECTIONS OF THE FORECAST AREA.
WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL
INFORMATION.In the hours before
Special weather statement, Jun 23, 1:21 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
121 PM CDT FRI JUN 23 2006
OKZ053-231900-
CHOCTAW OK-
121 PM CDT FRI JUN 23 2006
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTY:
IN SOUTHEAST OKLAHOMA
CHOCTAW
AT 121 PM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
EAST OF SOPER...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL
BE AFFECTED BY THIS STORM INCLUDE...HUGO...GAY...GOODLAND...SAWYER...
SOPER...MESSER...KENT...FALLON...SPEER AND APPLE.
A LARGE PORTION OF CHOCTAW COUNTY WILL BE AFFECTED BY THESE STORMS
THROUGH 200 PM CDT.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH.Nearby
Severe Thunderstorm Warnings in Oklahoma, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.